• Users Online: 1037
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2014  |  Volume : 1  |  Issue : 4  |  Page : 274-276

An unusual case of altered sensorium in a young child: Datura poisoning


Department of Paediatrics, Army College of Medical Sciences, New Delhi, India

Correspondence Address:
Dr. Bindu T Nair
Department of Pediatrics, Army College of Medical Sciences, Delhi Cantt, New Delhi - 110 010
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2348-3334.143004

Rights and Permissions

Datura stramonium (DS) is a wildly growing plant which is widely distributed and easily accessible. It contains a variety of toxic anticholinergic alkaloids such as atropine, hyoscamine, and scopolamine. Voluntary or accidental ingestion can produce severe anticholinergic poisoning. We report an unusual case of DS intoxication occurring in a young child after accidental ingestion of the plant fruit. Our case is unusual because of the young age of the victim and the underlying inquisitiveness of children facilitating the occurrence of such poisoning.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1973    
    Printed31    
    Emailed0    
    PDF Downloaded137    
    Comments [Add]    

Recommend this journal